MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-CALIF AXS INFINITY LS PLUS .091IN ID X 90CM-US; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR-CALIF AXS INFINITY LS PLUS .091IN ID X 90CM-US; CATHETER, PERCUTANEOUS
Model Number INC-11196-90
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported during an endovascular procedure the subject catheter broke inside the patient.The physician used a snare to remove the fractured subject catheter fragment resulting in an additional 30 minutes to complete the procedure.The procedure was completed successfully with no clinical consequences to the patient.
 
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Additional Manufacturer Narrative
Event description ¿ updated.B5 executive summary - updated.C2/d10 concomitant products grid - updated.E1 initial reporter name and facility details - added.E2 health professional- added.E3 health professional occupation- added.H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.D4 expiration date - added.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.The device was received.The reported lot number was not confirmed as the packaging was not returned with the device.During visual inspection, the catheter shaft was seen to be broken.The catheter shaft was seen to be flat/crushed.There was a large amount of blood seen in the catheter hub.There was unknown catheter and guidewire advanced through the catheter (unable to be removed due to the condition of the returned device).Functional testing was not required as the defect was confirmed during analysis.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that the catheter broke inside the patient.Doctors had to go in and snare the piece of the catheter which broke in the patient.It took an additional half hour to complete the procedure'.The presence of dried blood in the hub is an indication that insufficient flush might have been a factor in this complaint.The catheter shaft was seen to be broken.The catheter shaft was seen to be flat/crushed.There was a large amount of blood seen in the catheter hub.There was unknown catheter and guidewire advanced through the catheter (unable to be removed due to the condition of the returned device).The as reported event of catheter shaft broken/fractured during use can be confirmed based on the analysis and the as reported as well as the as analyzed event of catheter shaft broken/fractured during use and the as analyzed event of catheter shaft flat/crushed will be assigned procedural factors as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.
 
Event or Problem Description
It was reported during an endovascular procedure the subject catheter broke inside the patient.The physician used a snare to remove the fractured subject catheter fragment resulting in an additional 30 minutes to complete the procedure.The procedure was completed successfully with no clinical consequences to the patient.Updated information: based on additional information obtained on 20 may 2022 it was reported that during an endovascular procedure in a patient with stroke at m1 segment of middle cerebral artery, the subject catheter broke at femoral.Physician used a balloon to retrieve the fractured subject catheter fragment out of the patient vasculature resulting in an additional 30 minutes to complete the procedure.The procedure was completed successfully with no clinical consequences to the patient.

Brand Name
AXS INFINITY LS PLUS .091IN ID X 90CM-US
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR-CALIF
47900 bayside parkway
fremont CA 94538
Manufacturer (Section G)
STRYKER NEUROVASCULAR-CALIF
47900 bayside parkway
fremont CA 94538
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key14380757
Report Number3008853977-2022-00020
Device Sequence Number17362095
Product Code DQY
UDI-Device Identifier07613327459203
UDI-Public07613327459203
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K152876
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2024
Device Model NumberINC-11196-90
Device Catalogue NumberINC-11196-90
Device Lot Number18015-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2022
Supplement Date Received by Manufacturer07/06/2022
Initial Report FDA Received Date05/12/2022
Supplement Report FDA Received Date07/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PERIPHERAL BALLOON (UNKNOWN); SNARE (UNKNOWN)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown